Alert archive / Kansas / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at May 29, 2007, 3:53 AM CDT for 9 counties in Kansas. It took effect at May 30, 2007, 1:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 3:53 AM CDT (08:53 UTC)
- In effect from
- May 30, 2007, 1:00 AM CDT
- Expired
- May 30, 2007, 6:25 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KTOP 290853 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 353 AM CDT TUE MAY 29 2007 ...HEAVY RAINFALL EXPECTED TONIGHT THROUGH WEDNESDAY EARLY AFTERNOON ACROSS NORTH CENTRAL AND A PART OF NORTHEAST KANSAS... .HEAVY RAINFALL WILL BE POSSIBLE TONIGHT ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT OVERNIGHT. A VERY MOIST AIRMASS IS IN PLACE AHEAD OF THE FRONT AND WILL ALLOW HEAVY RAINFALL TO OCCUR WITH ANY THUNDERSTORMS THAT MOVE THROUGH THE WATCH AREA. RAINFALL DURING THE PAST WEEK HAS LEFT SATURATED SOIL CONDITIONS OVER MUCH OF NORTH CENTRAL AND NORTHEASTERN KANSAS. BECAUSE OF THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH AREA...MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO ABILENE LINE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. KSZ008>010-020>022-034>036-292100- /O.NEW.KTOP.FF.A.0004.070530T0600Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 353 AM CDT TUE MAY 29 2007 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...GEARY. IN NORTH CENTRAL KANSAS...CLAY...CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...MARSHALL AND RILEY. * FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY TONIGHT THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
4 follow-up statements
000 WGUS63 KTOP 292043 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 343 PM CDT TUE MAY 29 2007 ...HEAVY RAINFALL EXPECTED LATE TONIGHT THROUGH THE EARLY AFTERNOON ON WEDNESDAY ACROSS NORTH CENTRAL AND A PART OF NORTHEAST KANSAS... .HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT ACROSS NORTHWEST KANSAS AND MOVE EAST INTO NORTH CENTRAL KANSAS LATE TONIGHT. A VERY MOIST AIRMASS IS IN PLACE AHEAD OF THE FRONT AND WILL ALLOW HEAVY RAINFALL TO OCCUR WITH ANY THUNDERSTORMS THAT MOVE THROUGH THE WATCH AREA. RAINFALL DURING THE PAST WEEK HAS LEFT SATURATED SOIL CONDITIONS OVER MUCH OF NORTH CENTRAL AND NORTHEASTERN KANSAS. BECAUSE OF THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH AREA...MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO ABILENE LINE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING. KSZ008>010-020>022-034>036-301000- /O.CON.KTOP.FF.A.0004.070530T0600Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 343 PM CDT TUE MAY 29 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...GEARY. IN NORTH CENTRAL KANSAS...CLAY... CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...MARSHALL AND RILEY. * FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY LATE TONIGHT THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
000 WGUS63 KTOP 300935 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 435 AM CDT WED MAY 30 2007 ...HEAVY RAINFALL POSSIBLE THROUGH EARLY THIS AFTERNOON ACROSS NORTH CENTRAL AND A PART OF NORTHEAST KANSAS... .HEAVY RAINFALL WILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD FRONT WHICH WILL CONTINUE TO MOVE EAST THIS MORNING. A VERY MOIST AIRMASS IS IN PLACE AHEAD OF THE FRONT AND WILL ALLOW FOR THE POSSIBILITY OF HEAVY RAINFALL TO OCCUR WITH THUNDERSTORMS THAT MOVE THROUGH THE WATCH AREA. RAINFALL DURING THE PAST WEEK HAS LEFT SATURATED SOIL CONDITIONS OVER MUCH OF NORTH CENTRAL AND NORTHEASTERN KANSAS. BECAUSE OF THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH AREA...MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO ABILENE LINE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. KSZ008>010-020>022-034>036-301745- /O.CON.KTOP.FF.A.0004.000000T0000Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 435 AM CDT WED MAY 30 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...GEARY. IN NORTH CENTRAL KANSAS...CLAY... CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...MARSHALL AND RILEY. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY LATE TONIGHT THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
000 WGUS63 KTOP 300942 FFATOP FLOOD WATCH...RESENT NATIONAL WEATHER SERVICE TOPEKA KS 442 AM CDT WED MAY 30 2007 ...HEAVY RAINFALL POSSIBLE THROUGH EARLY THIS AFTERNOON ACROSS NORTH CENTRAL AND A PART OF NORTHEAST KANSAS... .HEAVY RAINFALL WILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD FRONT WHICH WILL CONTINUE TO MOVE EAST THIS MORNING. A VERY MOIST AIRMASS IS IN PLACE AHEAD OF THE FRONT AND WILL ALLOW FOR THE POSSIBILITY OF HEAVY RAINFALL TO OCCUR WITH THUNDERSTORMS THAT MOVE THROUGH THE WATCH AREA. RAINFALL DURING THE PAST WEEK HAS LEFT SATURATED SOIL CONDITIONS OVER MUCH OF NORTH CENTRAL AND NORTHEASTERN KANSAS. BECAUSE OF THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH AREA...MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO ABILENE LINE. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. KSZ008>010-020>022-034>036-301800- /O.CON.KTOP.FF.A.0004.000000T0000Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 442 AM CDT WED MAY 30 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...GEARY. IN NORTH CENTRAL KANSAS...CLAY... CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...MARSHALL AND RILEY. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY LATE TONIGHT THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
000 WGUS63 KTOP 301125 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 625 AM CDT WED MAY 30 2007 ...THUNDERSTORM ACTIVITY IS LESS LIKELY OVER THE WATCH AREA THIS MORNING THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED... .UPPER LEVEL ENERGY HAS NOT PRODUCED AS MANY THUNDERSTORMS AS EXPECTED THIS MORNING THUS AREAS IN THE WATCH AREA ARE NOT AS LIKELY TO RECEIVE HEAVY RAINFALL. RAIN SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE OVER THE WATCH AREA THROUGH THE EARLY AFTERNOON HOURS...BUT WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. KSZ008>010-020>022-034>036-301230- /O.CAN.KTOP.FF.A.0004.000000T0000Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 625 AM CDT WED MAY 30 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELED. THUNDERSTORM ACTIVITY HAS BEEN LIMITED THIS MORNING THEREFORE THE PROBABILITY FOR THE WATCH AREA RECEIVING HEAVY RAINFALL HAS DIMINISHED AND THE FLASH FLOOD WATCH IS CANCELED. RAIN SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE OVER THE WATCH AREA THROUGH THE EARLY AFTERNOON HOURS...BUT WIDESPREAD HEAVY RAINFALL IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at May 28, 3:58 PM CDT, 11 hours 55 minutes earlier.
Area forecast discussion, May 28, 3:58 PM CDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CDT MON MAY 28 2007 .DISCUSSION... CURRENT WATER VAPOR AND VISIBLE SATELLITE IMAGERY SHOWED AN MCV MOVING NORTH ACROSS THE NORTH CENTRAL COUNTIES OF THE CWA THIS AFTERNOON. THE FORCING EAST AND NORTH OF THE MCV HAS CAUSED NARROW BANDS OF SHOWERS AND THUNDERSTORM TO DEVELOP. ISOLATED AREAS OF HEAVY RAINFALL WERE OCCURING IN THESE BANDS OF THUNDERSTORMS ACROSS POTTAWATOMIE AND MARSHALL COUNTIES WITH NWS RADAR ESTIMATING AN INCH PER HOUR OF RAINFALL. SUBSIDENCE ON THE WEST SIDE OF THE MCV MAY KEEP THE EXTREME WESTERN COUNTIES DRY THROUGH THE NIGHT. ONCE CONVECTIVE TEMPERATURES ARE REACHED THIS AFTERNOON MORE SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE EASTERN COUNTIES THROUGH THE EARLY EVENING HOURS. AN UPPER TROUGH WAS LOCATED ACROSS THE NORTHWEST CONUS WITH A DOWN STREAM UPPER RIDGE ACROSS THE NORTHERN PLAINS. TONIGHT AND TUESDAY...THE UPPER TROUGH ACROSS THE NORTHWEST CONUS WILL MOVE EAST INTO THE NORTHERN HIGH PLAINS BY LATE TUESDAY AFTERNOON. ONCE WE LOOSE SURFACE HEATING AFTER 700 PM...THE SCATTERED TO ISOLATED THUNDERSTORMS SHOULD DISSIPATE THROUGH THE EARLY EVENING HOURS. DEEP GULF MOISTURE WILL CONTINUE TO HOLD IN PLACE...SO I CAN NOT RULE OUT ISOLATED SHOWERS OR THUNDERSTORM DUE TO WEAK ISENTROPIC LIFT THROUGH THE NIGHT. LOWS WILL ONLY DROP INTO THE LOWER TO MID 60S WITH MOSTLY CLOUDY SKIES THROUGH THE NIGHT. A WEAK UPPER TROUGH OVER WEST TX WILL BE LIFTED NORTHEAST AHEAD OF THE WESTERN 5H TROUGH. THIS WEAK 5H TROUGH MAY PROVIDE ENOUGH LIFT TO CAUSE SCATTERED SHOWERS AND THUNDERSTORM TO DEVELOP ACROSS THE CWA AFTER 900 AM AND CONTINUE THROUGH THE DAY ON TUESDAY. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT ACROSS WEST CENTRAL NE AND WESTERN KS DURING THE AFTERNOON HOURS. THE WESTERN COUNTIES MAY SEE A BREAK IN THE RAINFALL DURING THE AFTERNOON HOURS AS THE MINOR 5H TROUGH ROTATES NORTHEAST ACROSS EASTERN KS. TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER. IF WE SEE SOME BREAKS IN THE OVERCAST...ESPECIALLY THE WESTERN COUNTIES...HIGHS MAY REACH THE LOWER 80S...OTHERWISE EXPECT UPPER 70S TO AROUND 80. TUESDAY NIGHT INTO THURSDAY...MODELS CONTINUE TO SLOW UPPER TROUGH ACROSS THE NORTHERN ROCKIES AS IT EVENTUALLY EDGES EAST AND CLOSES OFF IN THE WESTERN PORTIONS OF SOUTH DAKOTA. THIS WILL NOT ONLY SLOW THE FRONT TUESDAY NIGHT FROM ENTERING THE NORTH CENTRAL COUNTIES UNTIL VERY LATE IN THE NIGHT...BUT IT WILL SLOW AND EVENTUALLY STOP THE EASTWARD PROGRESSION OF THE FRONT JUST TO THE EAST OF THE CWA BEFORE FLOW BACKS AGAIN IN RESPONSE TO ANOTHER VORT LOBE SWINGING SOUTHEAST INTO THE HIGH PLAINS ON THURSDAY. ALL IN ALL...THIS WILL SLOW EVOLUTION AND CLUSTER OF CONVECTION THAT DEVELOPS IN THE HIGH PLAINS MOVES EASTWARD WITH THE FRONT AND DEVELOPING LOW LEVEL JET OVERNIGHT. THIS WOULD BRING THE BETTER CHANCES FOR THUNDERSTORMS TO THE CWA AFTER MIDNIGHT. WILL MAINTAIN LIKELY POPS MOST AREAS...BUT TRIMMED FAR EASTERN CWA SLIGHTLY. BETWEEN REMNANTS OF TUESDAY NIGHT MCS MOVING INTO THE CWA AND EXPECTED NEW DEVELOPMENT WEDNESDAY WITH THE FRONT AND HIGH PW VALUES...HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN. STILL...WITH UNCERTAINTIES AS TO TIMING AND TRACK OF THE CORE OF HEAVIEST RAIN...WILL HOLD OFF FOR NOW ON A FLOOD WATCH...BUT THIS IS CERTAINLY SOMETHING TO CONSIDER IN FUTURE SHIFTS. WILL MENTION IN THE HWO FOR NOW. WITH THE APPROACH OF THE NEXT SHORTWAVE AND BACKING FLOW HAVE ADDED A CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY WITH MORE EMPHASIS IN THE EASTERN CWA. THE UPPER LOW IS THEN FCST TO SHIFT EASTWARD INTO THE GREAT LAKES WITH A TRANSITION TO MORE NORTHWEST FLOW ACROSS THE CWA. WILL KEEP THE CWA MAINLY IN THE 70S WITH THE CLOUDS AND PRECIP CHANCES INTO FRIDAY...THEN THE LOWER 80S OVER THE WEEKEND INTO EARLY NEXT WEEK. WILL KEEP THE WEEKEND AND EARLY NEXT WEEK DRY FOR NOW...BUT NORTHWEST FLOW WITH RESIDUAL MOISTURE TO WORK WITH THIS TIME OF THE YEAR CAN BE DIFFICULT TO FCST. && .AVIATION... A MINOR MCV WAS ENHANCING THUNDERSTORM ACTIVITY NORTH OF MHK...BUT THIS SYSTEM SHOULD MOVE NORTHWARD THROUGH THE AFTERNOON HOURS. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR ALL TAF SITES THROUGH THE AFTERNOON AND EARLY EVENING HOURS. ONCE WE LOOSE SURFACE HEATING THE THUNDERSTORMS SHOULD DISSIPATE THROUGH THE EARLY EVENING HOURS. THE LOW-LEVEL JET WILL INCREASE TO 40 TO 50KTS AND WILL CONTINUE THROUGH THE NIGHT...SO I CANT RULE OUT ANY ISOLATED THUNDERSTORMS DUE TO WEAK ISENTROPIC LIFT. THERE MAY BE SOME WEAK TO MODERATE VERTICAL WIND SHEAR IN THE LOWEST 2000 FEET...ESPECIALLY IF WINDS BACK AND DROP BELOW 10 MPH AT THE SURFACE. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, May 28, 10:09 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1009 PM CDT MON MAY 28 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-291300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1009 PM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT RIVER FLOODING WILL CONTINUE ON PORTIONS OF THE BIG BLUE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE ONCE AGAIN POSSIBLE TUESDAY INTO FRIDAY ACROSS THE ENTIRE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN NORTH CENTRAL KANSAS LATE TUESDAY NIGHT AND ACROSS THE NORTHEAST AND EAST CENTRAL AREAS DURING THE DAY WEDNESDAY. THE THUNDERSTORMS CHANCES THURSDAY AND FRIDAY WILL BE MAINLY OVER THE NORTHEAST AND EAST CENTRAL...AND ARE EXPECTED TO BE MORE SCATTERED OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.